Tremors and NDT - is there a connection?

I have been taking NDT since August and my symptoms are steadily improving. I was taking 1 3/4 grains, in three divided doses, until two weeks ago when I developed a tremor in my hands and an internal 'shakiness'. It is worse in the morning and seems to wear off during the day. I reduced my dose to 1 1/2 grains (1 grain at 6 a.m and 1/2 grain at 3 p.m), because I thought I might be overmedicated. My functional practitioner thought the same.These are the latest results from Blue Horizon taken on 8th decemberTSH .04 (.24-4.2)

T4 12.78 (12-22)

T3 4.92 (3.1 - 6.8)

Magnesium 1.13 (.6 1) -a free test from BH.

I am really pleased with these results as my T3 was very low in September. It would appear that I am not over medicated on NDT and the T4 result suggests I don't have reverse T3 issues.

I have been taking Citalopram since August and am on 20 mg. A tremor is listed as a side effect, but I would have thought this would have appeared earlier. I plan to come off this as soon as I can, now the T3 levels are increasing.

I am taking 800 mg daily magnesium glycinate, for high cortisol, which is why the magnesium result is high, so will stop this.

I obviously want to increase the NDT as there is room for improvment with the T3 levels and I am still far from being well. I'll stay on the 1 1/2 grains for a few more weeks, see what the tremor does and then think about increasing.

Any views, ideas would be greatly appreciated.

6 Replies

oldestnewest
  • This is a link which might be helpful and as well as the first q/answer go to the dates

    August 13, 2002 and January 30, 2002

    web.archive.org/web/2010103...

    hypothyroidismrevolution.co...

  • Thanks, Shaws. I'd love to be able to take my NDT all in one go, but it doesn't work for me, so I have to take divided doses. I'll try splitting the 1 grain into two divided doses and see if that works.

  • Scazzoh,

    You aren't biochemically over medicated on NDT so perhaps the tremors are a side effect of the Citalopram. Side effects can develop, they don't necessarily become evident as soon as you start taking a medication.

  • Thanks Clutter, I think I might reduce the Citalopram to 15 and see how it affects the tremor.

  • Did you find the cause of the tremours.

    I have had them for 2 weeks and it's driving me mad.

  • Hi Donna, the tremors went after I stopped taking Adreset, which I was taking for high cortisol. Cortisol is still high, but I am taking Ashwaghanda. I am also on a higher dose of NDT than I was then. I have stopped the Citalopram too, so that helped. It is never easy is it, a bit of a guessing game.

You may also like...